New York, 2005

Heavy Rain in New York, September 8, 2005

September 8, 2005 · NWS BTV · 1 event in 1 county or zone

A cold front moved slowly across St Lawrence county. Heavy rain fell across the county with generally between 1 and 2 inches of rainfall.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A cold front moved slowly across St Lawrence county. Heavy rain fell across the county with generally between 1 and 2 inches of rainfall. At Massena, NY, 1.34 inches of rainfall established a new daily record rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 8, 10:52 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 8, 10:52 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1152 AM EDT THU SEP 8 2005

.SHORT TERM (REST OF TODAY)...
UPDATED ZONES/GRIDS SENT WITH A FEW FIRST PERIOD CHANGES. CDFNT
HAS BEEN SLOWED DUE DEVELOPMENT OF WEAK WAVE OF LOW PRESSURE ALG
THE BOUNDARY JUST WEST OF ST LWR VLY. RAIN WITH SOME SOME EMBEDDED
THUNDER FINALLY OVERSPREADING ST LWR VLY ATTM. EXPECT THE FRONT TO
MAKE ITS WAY SLOWLY SOUTHEAST ACRS FA THIS PM/EVEN. BASED ON
LATEST GUIDANCE AND RADAR TRENDS...HAVE DELAYED ONSET OF PCPN FOR
CHMPLN VLY AND REST OF VERMONT TO LATER THIS PM. HAVE RAISED POPS
ALL NRN ZONES (FOR PM HRS NRN NY...AND EVENING HRS NRN VT). CAPES
EXPECTED TO INCREASE TO A LITTLE OVER 1000 J/KG...SO MENTION OF
TSRA CONTINUES. RAISED MAX TEMPS SEVERAL DEGREES FOR CHMPLN VLY
AND REST OF VT TO MID 70S TO AROUND 80 BASED ON CURRENT READINGS
AND EXPECTATION OF SOME SUN INTO EARLY/MID PM.

&&

.PREVIOUS DISCUSSION...
(ISSUED 315 AM EDT THU SEP 8 2005)

SHORT TERM (TODAY THROUGH SATURDAY)...
MAIN FEATURE FOR THE SHORT TERM WILL BE THE FRNT WHICH MVS ACROSS
THE CWA THIS MORNING OUT WEST IN ST LAW VALL...EXPANDING EAST AND
TAPERING OFF LATER TONIGHT. CURRENT MDL RUNS HAVE PRECIP EXITING
REGION BETWEEN 00Z-06Z. WILL ADJUST POPS AND TIMING FOR FROPA FOR
ENTIRE EVENT FOR ENTIRE AREA. HAVE BROKEN OFF EXTREME NE KINGDOM AS
PRECIP SHOULD BE LAST TO LEAVE THAT AREA LATER TNGT. MDLS SUGGEST
HEAVIER PRECIP/DYNAMICS FOR THUNDER WILL BE CONCENTRATED IN THE
NORTHERN HALF OF THE CWA. CURRENT INHERITED GRIDS DO SHOW THIS AND
WILL CONTINUE W/ THIS LINE OF THINKING. W/ HIGH PREESURE SOUTH OF
FRNT AND JUST BEHIND IT...BETTER DYNAMICS STAY NEAR LOW AS IT PASSES
TO OUR NORTH...WHICH HELPS SUPPORT KEEPING HIR POPS AND SUCH FOR
NORTHERN CWA. WILL HOWEVER INCR ST LAW VALLEY TO LIKELY FOR
BEGINNING OF EVENT...AS THIS AREA SHOULD SEE LONGER DURATION/CHANCE
FOR PRECIP BFR SHIFTING EAST LATER TDY. TWEAKED TEMPS TDY DOWN A TAD
BASED ON CLD CVR AND PRECIP EXPECTED. CURRENT OBS SHOW PATCHY FOG
AROUND CWA SO HAVE ADDED IN ZONES FROM DACKS EAST. FOR TNGT...LL
MOISTURE REMAINS AROUND ENTIRE CWA AND WILL ADD PATCHY FG FOR ALL
AREAS UNTIL FRI MORN. HIGH PRESSURE RETURNS OVER CWA FRIDAY...INTO
THE WEEKEND.

LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
NO CHANGES PLANNED FOR THE EXTENDED PART OF THE FORECAST ATTM. HIGH
PRESSURE OVER THE REGION SAT NGT...WILL GIVE WAY TO A WEAK FRNT
WHICH WILL MV OVER THE TOP OF RIDGE AND OVER CWA SUN NGT INTO MON.
BECAUSE AIR WILL SO DRY...NOT EXPECTING MUCH PRECIP WITH FROPA...SO
30 POPS MENTION LOOK GD FOR NOW. HIGH PRESSURE RETURNS LATE MON INTO
MIDWEEK.

AVIATION (06Z-06Z)...
IFR AT KMPV, KSLK EXPECTED TO DETERIORATE TO LIFR AS CLEAR SKIES AND
LIGHT WINDS PROVIDE IDEAL CONDITIONS FOR RADIATION FOG...THEN
IMPROVEMENT TO VFR 13-14Z. OTHERWISE TIMING OF SHRA NEXT CONCERN
LATER IN DAY AS UPPER TROF AND SURFACE COLDFRONT SPREADS RAIN ACROSS
REGION WEST TO EAST. PRECIP TO BEGIN KMSS 14Z, AND END AT KMPV 01Z.
WINDS TURN FROM 180-220 DEG TO 330-360 AS THE FRONT MOVES THRU.
POST-FRONTAL BKN MVFR TO VFR STRATOCU DECK WILL IMPROVE TO SCT FOR
KMSS, KSLK AFT 00Z...BUT EXPECT TO REMAIN BKN AT KBTV/KMPV THROUGH
REST OF TAF PERIOD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
Hazardous weather outlook, Sep 8, 3:06 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
406 AM EDT THU SEP 8 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-090815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
406 AM EDT THU SEP 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...SOUTHERN VERMONT...CENTRAL VERMONT...NORTHWEST VERMONT AND
NORTHEAST VERMONT.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL MOVE WEST TO EAST ACROSS THE REGION TODAY.
SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS ARE FORECAST ALONG THE
FRONT AS IT REACHES THE SAINT LAWRENCE VALLEY THIS MORNING...CROSSES
THE ADIRONDACKS TO THE CHAMPLAIN VALLEY BY EARLY AFTERNOON...THEN
EXITS SOUTHERN VERMONT THIS EVENING.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL RETURN ON FRIDAY AND CONTINUE THROUGH THE
WEEKEND...THEN ANOTHER COLD FRONT ON MONDAY WILL BRING A CHANCE
FOR SHOWERS.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HANSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, St. Lawrence

When
September 8, 12:00 PM EST to 9:00 PM EST
Where
St. Lawrence County, Countywide
Reported by
TRAINED SPOTTER
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475085.